Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I have had diarrhea for over a month now. It

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1175 Questions
Question
I have had diarrhea for over a month now. It started when i had an abscess on my hemorrhoid and I went to a doctor and was given antibiotics. Now i have mild to medium pain in my lower right abdomen, and it just started, any thoughts
Posted Sun, 26 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Antibiotic associated gut flora depletion.

Detailed Answer:

Thanks for asking on HealthcareMagic.
I have gone very carefully through your query
Usually broad spectrum antibiotics are used to treat abcess.These antibiotic usually disrupts the good flora of gut hence causes loose stools.Therefore Diarrhoea is a common adverse effect of antibiotic treatments. Antibiotic associated diarrhoea occurs in almost 10-30% of patients either early during antibiotic therapy or up to two months after the end of the treatment.Long term indigestion and disruption of gut flora reults in mild to moderate inflammation.When peristalsis occur in mild inflammed intestines it causes pain.

I would suggest you to take a antispasmodic like Dicyclomine 10 mg twice daily for 5 days.They lower the rate of peristalysis hence would provide relief from pain.
Along with it start taking probiotic twice daily.They help to relplete the depleted gut flora.
You would need a prescription for dicyclomine.
Hope i was helpful.
Thanks!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor